Skip to main content Accessibility help
×
Home

COMPUTABLE ABELIAN GROUPS

  • ALEXANDER G. MELNIKOV (a1)

Abstract

We provide an introduction to methods and recent results on infinitely generated abelian groups with decidable word problem.

Copyright

References

Hide All
[1]Andersen, B., Kach, A., Melnikov, A., and Solomon, R., Jump degrees of torsion-free abelian groups. Journal of Symbolic Logic, vol. 77 (2012), no. 4, pp. 10671100.
[2]Ash, C., Recursive labeling systems and stability of recursive structures in hyperarithmetical degrees. Transactions of the American Mathematical Society, vol. 298 (1986), pp. 497514.
[3]Ash, C., Jockusch, C., and Knight, J., Jumps of orderings. Transactions of the American Mathematical Society, vol. 319 (1990), no. 2, pp. 573599.
[4]Ash, C. and Knight, J., Computable structures and the hyperarithmetical hierarchy, Studies in Logic and the Foundations of Mathematics, vol. 144, North-Holland, Amsterdam, 2000.
[5]Ash, C., Knight, J., and Oates, S., Recursive abelian p-groups of small length, Unpublished. An annotated manuscript: https://dl.dropbox.com/u/4752353/Homepage/AKO.pdf.
[6]Baer, R., Abelian groups without elements of finite order. Duke Mathematical Journal, vol. 3 (1937), no. 1, pp. 68122.
[7]Barker, E., Back and forth relations for reduced abelian p-groups. Annals of Pure and Applied Logic, vol. 75 (1995), no. 3, pp. 223249.
[8]Baumslag, G., Dyer, E., and Miller, C. IIIOn the integral homology of finitely presented groups. Topology, vol. 22 (1983), no. 1, pp. 2746.
[9]Boone, W., The word problem. Annals of Mathematics, vol. 70 (1959), pp. 207265.
[10]Braun, G. and Strüngmann, L., Breaking up finite automata presentable torsion-free abelian groups. International Journal of Algebra and Computation, vol. 21x(2011), no. 8, pp. 14631472.
[11]Lin, C., The effective content of Ulm’s theorem, Aspects of effective algebra (Clayton, 1979), Upside Down A Book, Yarra Glen, 1981, pp. 147160.
[12]Lin, C., Recursively presented abelian groups: Effective p-group theory. I. Journal of Symbolic Logic, vol. 46 (1981), no. 3, pp. 617624.
[13]Calvert, W., Algebraic structure and computable structure, ProQuest LLC, Ann Arbor, MI, 2005, Thesis (Ph.D.)–University of Notre Dame.
[14]Calvert, W., The isomorphism problem for computable abelian p-groups of bounded length. Journal of Symbolic Logic, vol. 70 (2005), no. 1, pp. 331345.
[15]Calvert, W., Cenzer, D., Harizanov, V., and Morozov, A., Effective categoricity of abelian p-groups. Annals of Pure and Applied Logic, vol. 159 (2009), no. 1–2, pp. 187197.
[16]Calvert, W., Harizanov, V., and Shlapentokh, A., Turing degrees of isomorphism types of algebraic objects. Journal of London Mathematical Society (2), vol. 75 (2007), no. 2, pp. 273286.
[17]Calvert, W., Knight, J., and Millar, J., Computable trees of Scott rank $\omega _1^{CK} {\rm{,}}$and computable approximation. Journal of Symbolic Logic, vol. 71 (2006), no. 1, pp. 283298.
[18]Cenzer, D. and Remmel, J., Feasibly categorical abelian groups, Feasible mathematics, II (Ithaca, NY, 1992), Progress in Computer Science and Applied Logic, vol. 13, Birkhäuser Boston, Boston, MA, 1995, pp. 91153.
[19]Coles, R., Downey, R., and Slaman, T., Every set has a least jump enumeration. Journal of London Mathematical Society (2), vol. 62 (2000), no. 3, pp. 641649.
[20]Crossley, J. (EDITOR)Aspects of Effective Algebra, Upside Down A Book, Yarra Glen, 1981.
[21]Csima, B. and Solomon, R., The complexity of central series in nilpotent computable groups. Annals of Pure and Applied Logic, vol. 162 (2011), no. 8, pp. 667678.
[22]Dekker, J., Countable vector spaces with recursive operations. I. Journal of Symbolic Logic, vol. 34 (1969), pp. 363387.
[23]Dekker, J., Countable vector spaces with recursive operations. II. Journal of Symbolic Logic, vol. 36 (1971), pp. 477493.
[24]Dobrica, V., Constructivizable abelian groups. Sibirskii Matematicheskii Zhurnal, vol. 22 (1981), no. 3, pp. 208213, 239.
[25]Dobritsa, V., Some constructivizations of abelian groups. Siberian Journal of Mathematics, vol. 24 (1983), 167173 (in Russian).
[26]Downey, R., On presentations of algebraic structures, Complexity, logic, and recursion theory, Lecture Notes in Pure and Applied Mathematics, vol. 187, Dekker, New York, 1997, pp. 157205.
[27]Downey, R., Computability, definability and algebraic structures, Proceedings of the 7th and 8th Asian Logic Conferences, Singapore University Press, Singapore, 2003, pp. 63102.
[28]Downey, R., Goncharov, S., Kach, A., Knight, J., Kudinov, O., Melnikov, A., and Turetsky, D., Decidability and computability of certain torsion-free abelian groups. Notre Dame Journal of Formal Logic, vol. 51 (2010), no. 1, pp. 8596.
[29]Downey, R. and Hirschfeldt, D., Algorithmic Randomness and Complexity, Theory and Applications of Computability, Springer, New York, 2010.
[30]Downey, R., Hirschfeldt, D., Kach, A., Lempp, S., Mileti, J., and Montalbán, A.Subspaces of computable vector spaces. Journal of Algebra, vol. 314 (2007), no. 2, pp. 888894.
[31]Downey, R. and Kurtz, S., Recursion theory and ordered groups. Annals of Pure and Applied Logic, vol. 32 (1986), no. 2, pp. 137151.
[32]Downey, R. and Melnikov, A., Computable completely decomposable groups. Transactions of the American Mathematical Society, vol. 366 (2014), no. 8, pp. 42434266.
[33]Downey, R. and Melnikov, A., Effectively categorical abelian groups. Journal of Algebra, vol. 373 (2013), pp. 223248.
[34]Downey, R., Melnikov, A., and Ng, K., Abelian p-groups and the halting problem, submitted.
[35]Downey, R., Melnikov, A., and Ng, K., Iterated effective embeddings of abelian p-groups. International Journal of Algebra and Computation, to appear.
[36]Downey, R. and Montalbán, A., The isomorphism problem for torsion-free abelian groups is analytic complete. Journal of Algebra, vol. 320 (2008), no. 6, pp. 22912300.
[37]Ershov, Y. and Goncharov, S., Constructive models, Siberian School of Algebra and Logic, Consultants Bureau, New York, 2000.
[38]Ershov, Yu., Problems of Solubility and Constructive Models [in Russian], Nauka, Moscow, 1980.
[39]Fokina, E., Friedman, S., Harizanov, V., Knight, J., McCoy, C., and Montalban, A., Isomorphism and bi-embeddability relations on computable structures. Journal of Symbolic Logic, vol. 77 (2012), pp. 122132.
[40]Fokina, E., Knight, J., Melnikov, A., Quinn, S., and Safranski, C., Classes of Ulm type and coding rank-homogeneous trees in other structures. Journal of Symbolic Logic, vol. 76 (2011), no. 3, pp. 846869.
[41]Fröhlich, A. and Shepherdson, J., Effective procedures in field theory. Philosophical Transactions of the Royal Society of London, Series A, vol. 248 (1956), pp. 407432.
[42]Frolov, A., Kalimullin, I., Harizanov, V., Kudinov, O., and Miller, R., Spectra of high nand non-low ndegrees. Journal of Logic and Computation, vol. 22 (2012), no. 4, pp. 755777.
[43]Fuchs, L., Partially Ordered Algebraic Systems, Pergamon Press, Oxford, 1963.
[44]Fuchs, L., Infinite Abelian Groups. Vol. I, Pure and Applied Mathematics, Vol. 36, Academic Press, New York, 1970.
[45]Fuchs, L., Infinite Abelian Groups. Vol. II, Pure and Applied Mathematics, Vol. 36–II, Academic Press, New York, 1973.
[46]Goncharov, S., Autostability of models and abelian groups. Algebra i Logika, vol. 19 (1980), no. 1, pp. 2344, 132.
[47]Goncharov, S., The problem of the number of nonautoequivalent constructivizations. Algebra i Logika, vol. 19 (1980), no. 6, pp. 621639, 745.
[48]Goncharov, S., Groups with a finite number of constructivizations. Doklady Akademii Nauk SSSR, vol. 256 (1981), no. 2, pp. 269272.
[49]Goncharov, S., Countable Boolean Algebras and Decidability, Siberian School of Algebra and Logic, Consultants Bureau, New York, 1997.
[50]Goncharov, S. and Knight, J., Computable structure and antistructure theorems. Algebra Logika, vol. 41 (2002), no. 6, pp. 639681, 757.
[51]Goncharov, S., Lempp, S., and Solomon, R.. The computable dimension of ordered abelian groups, Advances in Mathematics, vol. 175 (2003), no. 1, pp. 102143.
[52]Harris, K., η-representation of sets and degrees. Journal of Symbolic Logic, vol. 73 (2008), no. 4, pp. 10971121.
[53]Harrison, J., Recursive pseudo-well-orderings. Transactions of the American Mathematical Society, vol. 131 (1968), pp. 526543.
[54]Hatzikiriakou, K. and Simpson, S., WKL 0 and orderings of countable abelian groups, Logic and computation (Pittsburgh, PA, 1987), Contemporary Mathematics, vol. 106, American Mathematical Society, Providence, RI, 1990, pp. 177180.
[55]Higman, G., Subgroups of finitely presented groups. Proceedings of the Royal Society, Series A, vol. 262 (1961), pp. 455475.
[56]Hirschfeldt, D., Khoussainov, B., Shore, R., and Slinko, A., Degree spectra and computable dimensions in algebraic structures. Annals of Pure and Applied Logic, vol. 115 (2002), no. 1–3, pp. 71113.
[57]Hisamiev, N., Criterion for constructivizability of a direct sum of cyclic p-groups. Izv. Akad. Nauk Kazakh. SSR Ser. Fiz.-Mat., (1981), no. 1, pp. 5155, 86.
[58]Hjorth, G., The isomorphism relation on countable torsion free abelian groups. Fundamenta Mathematicae, vol. 175 (2002), no. 3, pp. 241257.
[59]Kach, A., Lange, K., and Solomon, R., Degrees of orders on torsion-free Abelian groups. Annals of Pure and Applied Logic, vol. 164 (2013), no. 7–8, pp. 822836.
[60]Kalimullin, I., Khoussainov, B., and Melnikov, A., Limitwise monotonic sequences and degree spectra of structures. Proceedings of the American Mathematical Society, vol. 141 (2013), no. 9, pp. 32753289.
[61]Kaplansky, A., Infinite abelian groups, Revised edition, The University of Michigan Press, Ann Arbor, MI, 1969.
[62]Khisamiev, A., On the Ershov upper semilattice L E. Sibirskii Matematicheskii Zhurnal, vol. 45 (2004), no. 1, pp. 211228.
[63]Khisamiev, N., Strongly constructive abelian p-groups. Algebra i Logika, vol. 22 (1983), no. 2, pp. 198217.
[64]Khisamiev, N., Hierarchies of torsion-free abelian groups. Algebra i Logika, vol. 25 (1986), no. 2, pp. 205226, 244.
[65]Khisamiev, N., Constructive abelian p-groups. Siberian Advances in Mathematics, vol. 2 (1992), no. 2, pp. 68113.
[66]Khisamiev, N., Constructive Abelian Groups, Vol. 2, Handbook of recursive mathematics, Studies in Logic and the Foundations of Mathematics, vol. 139, North-Holland, Amsterdam, 1998, pp. 11771231.
[67]Khisamiev, N., On a class of strongly decomposable abelian groups. Algebra Logika, vol. 41 (2002), no. 4, pp. 493509, 511–512.
[68]Khisamiev, N., On constructive nilpotent groups. Sibirskii Matematicheskii Zhurnal, vol. 48 (2007), no. 1, pp. 214223.
[69]Khisamiev, N. and Khisamiev, Z., Nonconstructivizability of the reduced part of a strongly constructive torsion-free abelian group. Algebra i Logika, vol. 24 (1985), pp. 6976.
[70]Khisamiev, N. and Krykpaeva, A., Effectively completely decomposable abelian groups. Sibirskii Matematicheskii Zhurnal, vol. 38 (1997), no. 6, pp. 14101412, iv.
[71]Khoussainov, B., Nies, A., and Shore, R., Computable models of theories with few models. Notre Dame Journal of Formal Logic, vol. 38 (1997), no. 2, pp. 165178.
[72]Kokorin, A. and Kopytov, V., Fully ordered groups, Halsted Press [John Wiley & Sons], New York-Toronto, 1974, Translated from the Russian by D. Louvish.
[73]Kurosh, A., The Theory of Groups, Chelsea, New York, 1960, Translated from the Russian and edited by K. A. Hirsch. 2nd English ed. 2 volumes.
[74]Lempp, S., The computational complexity of torsion-freeness of finitely presented groups. Bulletin of the Australian Mathematical Society, vol. 56 (1997), no. 2, pp. 273277.
[75]Levi, F., Abelsche gruppen mit abzhlbaren elementen, Habilitationsschrift, Leipzig, Teubner, 1917.
[76]Loth, Peter, Classifications of abelian groups and Pontrjagin duality, Algebra, Logic and Applications, vol. 10, Gordon and Breach Science Publishers, Amsterdam, 1998.
[77]Mader, A., Almost completely decomposable groups, Algebra, Logic and Applications, vol. 13, Gordon and Breach Science Publishers, Amsterdam, 2000.
[78]Malʹ cev, A., Torsion-free abelian groups of finite rank. Matematicheskii Sbornik, vol. 4 (1938), no. 2, pp. 4568.
[79]Malʹ cev, A., Constructive algebras. I. Uspekhi Matematicheskikh Nauk, vol. 16 (1961), no. 3(99), pp. 360.
[80]Malʹ cev, A., On recursive Abelian groups. Doklady Akademii Nauk SSSR, vol. 146 (1962), pp. 10091012.
[81]Melnikov, A., Effective properties of completely decomposable abelian groups, CSc dissertation (2012).
[82]Melnikov, A., Enumerations and completely decomposable torsion-free abelian groups. Theory of Computing Systems, vol. 45 (2009), no. 4, pp. 897916.
[83]Melnikov, A., Transforming trees into abelian groups. New Zealand Journal of Mathematics, vol. 41 (2011), pp. 7581.
[84]Melnikov, A., Computability and Structure, The University of Auckland, 2012.
[85]Metakides, G. and Nerode, A., Recursively enumerable vector spaces, Annals of Mathematical Logic, vol. 11 (1977), no. 2, pp. 147171.
[86]Metakides, G., Effective content of field theory. Annals of Mathematical Logic, vol. 17 (1979), no. 3, pp. 289320.
[87]Miller, C. IIIDecision problems for groups—survey and reflections, Algorithms and classification in combinatorial group theory (Berkeley, CA, 1989), Mathematical Sciences Research Institute Publications, vol. 23, Springer, New York, 1992, pp. 159.
[88]Miller, R., The${\rm{\Delta }}_2^0$-spectrum of a linear order. Journal of Symbolic Logic, vol. 66 (2001), no. 2, pp. 470486.
[89]Novikov, P., On the algorithmic unsolvability of the word problem in group theory. Trudy Matematicheskogo Instituta imeni VA Steklova, vol. 44 (1955), pp. 1143.
[90]Nurtazin, A., Computable classes and algebraic criteria of autostability, Summary of Scientific Schools, Mathematics Institute, SB USSRAS, Novosibirsk, 1974.
[91]Oates, S., Jump Degrees of Groups, ProQuest LLC, Ann Arbor, MI, 1989, Thesis (Ph.D.)–University of Notre Dame.
[92]Odifreddi, P., Classical Recursion Theory. Vol. II, Studies in Logic and the Foundations of Mathematics, vol. 143, North-Holland, Amsterdam, 1999.
[93]Rabin, M., Computable algebra, general theory and theory of computable fields.Transactions of the American Mathematical Society, vol. 95 (1960), pp. 341360.
[94]Richter, L., Degrees of structures. Journal of Symbolic Logic, vol. 46 (1981), no. 4, pp. 723731.
[95]Riggs, K., The decomposability problem for torsion-free abelian groups is analytic complete. Proceedings of the American Mathematical Society, to appear.
[96]Rogers, H., Theory of Recursive Functions and Effective Computability, second edition, MIT Press, Cambridge, MA, 1987.
[97]Rogers, L., Ulm’s theorem for partially ordered structures related to simply presented abelian p-groups. Transactions of the American Mathematical Society, vol. 227 (1977), pp. 333343.
[98]Shore, R., Controlling the dependence degree of a recursively enumerable vector space. Journal of Symbolic Logic, vol. 43 (1978), no. 1, pp. 1322.
[99]Simpson, S., Subsystems of Second Order Arithmetic, second edition, Perspectives in Logic, Cambridge University Press, Cambridge, 2009.
[100]Slaman, T., Relative to any nonrecursive set. Proceedings of the American Mathematical Society, vol. 126 (1998), no. 7, pp. 21172122.
[101]Smith, R., Two theorems on autostability in p-groups, Logic Year 1979–80 (Proc. Seminars and Conf. Math. Logic, Univ. Connecticut, Storrs, Conn., 1979/80), Lecture Notes in Mathematics, vol. 859, Springer, Berlin, 1981, pp. 302311.
[102]Soare, R., Recursively Enumerable Sets and Degrees, A study of computable functions and computably generated sets, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1987.
[103]Solomon, R., ${\rm{\Pi }}_1^0$classes and orderable groups. Annals of Pure and Applied Logic, vol. 115 (2002), no. 1–3, pp. 279302.
[104]Soskov, , A jump inversion theorem for the enumeration jump. Archive for Mathematical Logic, vol. 39 (2000), no. 6, pp. 417437.
[105]Szmielew, W., Elementary properties of Abelian groups. Fundamenta Mathematicae, vol. 41 (1955), pp. 203271.
[106]Thomas, S., The classification problem for torsion-free abelian groups of finite rank. Journal of American Mathematical Society, vol. 16 (2003), no. 1, pp. 233258.
[107]Tsankov, T., The additive group of the rationals does not have an automatic presentation. Journal of Symbolic Logic, vol. 76 (2011), no. 4, pp. 13411351.
[108]van der Waerden, B., Eine Bemerkung über die Unzerlebarkeit von Polynomen. Mathematische Annalen, vol. 102 (1930), no. 1, pp. 738739.
[109]Wehner, S., Enumerations, countable structures and Turing degrees. Proceedings of the American Mathematical Society, vol. 126 (1998), no. 7, pp. 21312139.

Keywords

COMPUTABLE ABELIAN GROUPS

  • ALEXANDER G. MELNIKOV (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.